Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 73, NWS New York, NY

September 19, 2012

NWS New York, NY issued this small craft advisory at Sep 19, 2012, 3:39 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2012, 3:39 AM EDT (07:39 UTC)
Expired
Sep 19, 2012, 5:46 PM EDT
In force
14 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WHUS71 KOKX 190739
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
339 AM EDT WED SEP 19 2012

...GUSTY WINDS THIS MORNING AND HIGH SEAS THROUGH TONIGHT...

ANZ350-353-355-191600-
/O.CAN.KOKX.GL.W.0017.000000T0000Z-120919T1000Z/
/O.NEW.KOKX.SC.Y.0073.120919T0739Z-120920T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
339 AM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO MONTAUK POINT.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...7 TO 12 FEET...SUBSIDING TO AROUND 5 FT THIS EVENING.

* TIMING...HIGHEST SEAS AND WINDS THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-190845-
/O.CAN.KOKX.GL.W.0017.000000T0000Z-120919T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
339 AM EDT WED SEP 19 2012

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE GALE
WARNING.

$$
3 follow-up statements
600 
WHUS71 KOKX 191647
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1247 PM EDT WED SEP 19 2012

...HIGH SEAS THROUGH TONIGHT...

ANZ350-353-355-200100-
/O.CON.KOKX.SC.Y.0073.000000T0000Z-120920T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1247 PM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO MONTAUK 
  POINT.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST SEAS AND WINDS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
856 
WHUS71 KOKX 191918
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
318 PM EDT WED SEP 19 2012

...HIGH SEAS TONIGHT AND INTO THURSDAY...

ANZ350-353-200330-
/O.EXT.KOKX.SC.Y.0073.000000T0000Z-120920T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
318 PM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THURSDAY...

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO
  MONTAUK POINT OUT 20 NM.

* WINDS...NORTHEAST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

* TIMING...HIGHEST SEAS AND WINDS TONIGHT AND EARLY THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-200330-
/O.CON.KOKX.SC.Y.0073.000000T0000Z-120920T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
318 PM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND
  INLET OUT 20 NM.

* WINDS...NORTH 5 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS...3 TO 5 FEET.

* TIMING...HIGHEST SEAS AND WINDS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
185 
WHUS71 KOKX 192146
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
546 PM EDT WED SEP 19 2012

...HIGH SEAS CONTINUE TONIGHT THROUGH TOMORROW...

ANZ350-353-192300-
/O.CAN.KOKX.SC.Y.0073.000000T0000Z-120920T2200Z/
/O.NEW.KOKX.SC.Y.0074.120919T2200Z-120920T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
546 PM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THURSDAY.

* LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO 
  MONTAUK POINT OUT 20 NM.

* WINDS...NORTHEAST 10 TO 20 KT WITH OCCASIONAL GUSTS UP TO 25 KT.

* SEAS...4 TO 6 FEET.

* TIMING...HIGHEST SEAS AND WINDS LATE TONIGHT AND EARLY TOMORROW MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ355-192300-
/O.CAN.KOKX.SC.Y.0073.000000T0000Z-120920T1000Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
546 PM EDT WED SEP 19 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

THE CONDITIONS THAT WARRANTED THE ISSUANCE OF THE ADVISORY HAVE
DIMINISHED BELOW CRITERIA LEVELS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 2:34 AM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 19, 2:34 AM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
234 AM EDT WED SEP 19 2012

.SYNOPSIS...
LOW PRESSURE MOVES INTO SOUTHEAST CANADA TONIGHT...PULLING A COLD
FRONT ACROSS THE REGION. THE COLD FRONT WILL BE OFFSHORE ON
WEDNESDAY WITH HIGH PRESSURE BEGINNING TO BUILD IN FROM THE WEST.
HIGH PRESSURE WILL EXTEND ACROSS NEW ENGLAND THROUGH THE REMAINDER
OF THE WEEK AS A STALLED FRONTAL BOUNDARY REMAINS JUST TO THE
EAST. A SLOW MOVING COLD FRONT TRACKS ACROSS THE AREA OVER THE
WEEKEND...FOLLOWED BY HIGH PRESSURE EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LINE OF CONVECTION HAS PUSHED ALL THE WAY TO THE TWIN FORKS OF LI
AND NEW LONDON COUNTY IN CT. SOME VERY HEAVY RAIN IN THE LAST HOUR
IN THESE PARTS WITH KGON RECEIVING 2 INCHES IN THE LAST HOUR. LINE
WILL PUSH OFF TO THE NE AT A GOOD CLIP. HOWEVER...WITH THE RRQ OF
THE UPPER JET PROVIDING LIFT AND THE SURFACE COLD FRONT JUST WEST
OF THE LOWER HUDSON VALLEY...SOME ADDITIONAL CONVECTION TO THE
SOUTH OF LI COULD CLIP EASTERN SECTIONS. THIS WILL BE WATCHED
CLOSELY. OTHERWISE...WIDELY SCT SHOWERS CAN BE EXPECTED ELSEWHERE.

TORNADO WATCH EXPIRED AT MIDNIGHT FOR EASTERN SECTIONS. WIND
ADVISORY REMAINS UP ACROSS FAR EASTERN LI AND SE CT WHERE THE
CONVECTION AND LOW-LEVEL JET RESIDES. ONCE THIS AXIS PUSHES EAST
WILL BE ABLE TO DROP.

COLD FRONT PASSES TO THE EAST BY 4 AM WITH DRIER AIR WORKING ON A
NW FLOW.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
THE COLD FRONT WILL BE PUSHING EAST WITH ISOLATED SHOWERS COMING
TO AN END ACROSS THE FAR EASTERN SECTIONS OF THE CWA. SOME PRETTY
DECENT LOW LEVEL COLD AIR ADVECTION WITH THE NORTHERLY FLOW AT THE
LOW LEVELS AND BACKING TO MORE SOUTHWESTERLY FLOW ALOFT. 850MB
TEMPS LOWER 3-5 DEGREES C THROUGHOUT THE DAY. MAV/MET BLEND FOR
HIGHS YIELDS NEAR TO SLIGHTLY BELOW NORMAL TEMPS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
PATTERN AMPLIFIES AS LARGE TROUGH EXTENDS FROM CANADA ACROSS THE
GREAT LAKES REGION SOUTHWARD THROUGH LATE WEEK AND INTO THIS
WEEKEND. WEATHER SYSTEMS AS A RESULT MOVE SLOWLY OR BECOME STALLED.

A FRONTAL BOUNDARY REMAINS JUST EAST OF THE AREA WEDNESDAY NIGHT
THROUGH FRIDAY AS LOW PRESSURE RIDES ALONG IT. FOR MUCH IF NOT ALL
OF OUR AREA...HIGH PRESSURE EXTENDS ACROSS THE NORTHEAST OVER THE
AREA THIS TIME FRAME. I DO BELIEVE THIS WILL RESULT IN DRY
WEATHER...WITH ANY SHOWERS ALONG THE FRONTAL BOUNDARY REMAINING
EAST. HOWEVER...THIS WILL NEED TO BE WATCHED.

BY THE WEEKEND...THE TROUGH (WITH NOTABLE MODEL DIFFERENCES IN
STRENGTH AND MOVEMENT) FINALLY MOVES EAST/NORTHEAST. A FRONTAL
BOUNDARY THAT WILL ACCOMPANY THIS TROUGH EVENTUALLY MOVES EAST AS
WELL...AND COULD VERY WELL STALL NEARBY THROUGH SUNDAY. WOULD FAVOR
SLOWER TIMING...AND THE LATTER HALF OF THE WEEKEND COULD BE
UNSETTLED...ALTHOUGH NOT A WASHOUT.

CLOSED UPPER LOW REMAINS WELL TO THE NORTH WITH GENERAL FLOW
FLATTENING ACROSS MUCH OF THE UNITED STATES. HIGH PRESSURE AT THE
SFC BUILDS...AND SHOULD PROVIDE DRY CONDITIONS MONDAY AND TUESDAY.

AS FOR TEMPS...A GRADUAL WARMUP EXPECTED LATE THIS WEEK AND INTO THE
EARLY PORTION OF THE WEEKEND. THEN TEMPS SHOULD FALL BACK A DEGREE
OR TWO BELOW NORMAL SUNDAY INTO EARLY NEXT WEEK BEHIND THE FRONT.

&&

.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
A COLD FRONT CROSSES THE AREA TONIGHT...FOLLOWED BY HIGH PRESSURE
BUILDING IN ON WEDNESDAY.

AT 06Z COLD FRONT WAS JUST WEST OF NYC TERMINALS AND WILL CONTINUE
TO THE EAST CLEARING THE AREA BETWEEN 09Z AND 10Z. GENERALLY MVFR
CONDS PRECEDE THE FRONT...BUT OCNALLY IMPROVE TO VFR. THIN LINE OF
SHOWERS ACCOMPANIES THE FROPA WITH WINDS SHIFTING TO THE NW AND
GUSTS AROUND 20 KT. GUSTS MAY CEASE FOR A FEW HOURS LATE
TONIGHT...THEN PICK UP AGAIN AFTER SUNRISE. VFR RETURNS BEHIND
FRONT AND CONTINUES THROUGH THE REMAINDER OF THE FORECAST PERIOD.

GUSTS EXPECTED TO SUBSIDE BY MID AFTN AS THE PRESSURE GRADIENT
WEAKENS WITH HIGH PRES BUILDING IN.

OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.WEDNESDAY NIGHT-SATURDAY MORNING...VFR.
.SATURDAY AFTERNOON-SUNDAY...SHRA/TSTMS POSSIBLE.

&&

.MARINE...
GALES REMAIN ON THE WATERS TONIGHT WITH TIGHT PRESSURE GRADIENT
WITH SEAS BUILDING TO 9-14 FT. THE WINDS LOWER BY WEDNESDAY
MORNING AS THE FRONT PUSHES EAST OF THE REGION WITH SCA OCEAN SEAS
REMAINING THROUGH THE DAY ON WEDNESDAY.

HIGH PRESSURE WILL BUILD TO THE NORTH AND EXTEND ACROSS
THE WATERS WEDNESDAY NIGHT THROUGH FRIDAY. A FRONTAL SYSTEM
REMAINS JUST EAST...AND A WAVE OF LOW PRESSURE MAY RESULT IN WINDS
INCREASING FOR A TIME OVER THE EASTERN WATERS LATER THURSDAY.

A COLD FRONT EVENTUALLY TRACKS ACROSS THE WATERS LATER THIS WEEKEND.

SEAS BUILD SLIGHTLY OVER THE EASTERN WATERS LATE THIS WEEK DUE TO
WAVE OF LOW PRESSURE AND STRENGTHENING WINDS. THEN OCEAN SEAS
DIMINISH SOMEWHAT INTO SATURDAY. SEAS MAY APPROACH SCA CRITERIA
AGAIN ON SUNDAY AS THE COLD FRONT NEARS.

&&

.HYDROLOGY...
AN ADDITIONAL INCH IS POSSIBLE ACROSS SE CT AND EASTERN LI FOR THE
REMAINDER OF THE NIGHT WITH SIGNIFICANTLY LIGHTER AMOUNTS IN
ANY WIDELY SCT SHOWERS ELSEWHERE.

MINOR NUISANCE/POOR DRAINAGE FLOODING LIKELY FOR THE NEXT COUPLE
OF HOURS ACROSS SE CT/ERN LI.

NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED WEDNESDAY
THROUGH THE END OF THE WEEK.

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD THREAT HAS ENDED ON THE SOUTH SHORE WITH THE PASSAGE
OF THE HIGH TIDE. NO FLOODING WAS REPORTED WITH THIS CYCLE.

FOR WESTERN LI SOUND...WHILE HIGH TIDE IS STILL A COUPLE OF HOURS
AWAY...LATEST WATER LEVELS AND STORM SURGE GUIDANCE DOES NOT
SUPPORT MINOR COASTAL FLOOD BENCHMARKS BEING REACHED. THUS...THE
ADVISORY WAS DROPPED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT EARLY THIS MORNING FOR ANZ330-335-
     338-340-345-350-353-355.

&&
Hazardous weather outlook, Sep 19, 1:36 AM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
136 AM EDT WED SEP 19 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-200545-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
136 AM EDT WED SEP 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-200545-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
136 AM EDT WED SEP 19 2012

...GALE WARNING IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 18, 11:59 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1159 PM EDT TUE SEP 18 2012

NYZ079-081-190500-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
1159 PM EDT TUE SEP 18 2012

...HEAVY SHOWERS WITH GUSTY WINDS WILL IMPACT EASTERN SUFFOLK
COUNTY...

AT 1154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY SHOWERS OVER EASTERN SUFFOLK COUNTY AND THE NEARBY COASTAL
WATERS...MOVING NORTHEAST AT 65 MPH.

WINDS UP TO 45 MPH ARE EXPECTED.

LAT...LON 4116 7223 4111 7228 4113 7232 4112 7233
      4104 7221 4106 7214 4113 7213 4110 7207
      4107 7210 4108 7214 4104 7212 4090 7228
      4076 7278 4100 7261 4114 7235 4116 7224
      4128 7205 4121 7214 4129 7203 4129 7192

GOODMAN
Local storm report, Sep 19, 12:29 AM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1229 AM EDT WED SEP 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     FLASH FLOOD      1 WNW SMITHTOWN         40.86N  73.23W
09/18/2012                   SUFFOLK            NY   BROADCAST MEDIA

            MOTORISTS STRANDED IN FLOODED ROADWAY AT DILLMONT DRIVE
            AND MEADOW ROAD IN KINGS PARK.

&&

DS
Special weather statement, Sep 19, 12:40 AM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1240 AM EDT WED SEP 19 2012

CTZ008-012-NYZ079-081-190545-
NORTHEAST SUFFOLK-NORTHERN NEW LONDON-SOUTHEAST SUFFOLK-SOUTHERN NEW
LONDON-
1240 AM EDT WED SEP 19 2012

...LINE OF HEAVY SHOWERS WITH STRONG WINDS WILL IMPACT EASTERN
SUFFOLK AND SOUTHEASTERN NEW LONDON COUNTIES...

AT 1238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY SHOWERS ALONG A LINE EXTENDING FROM EXETER TO 5 MILES
NORTHEAST OF MYSTIC TO PLUM ISLAND TO SAG HARBOR TO 10 MILES SOUTH
OF SOUTHAMPTON...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF PLAINFIELD TO MYSTIC TO PLUM ISLAND TO SAG HARBOR TO 10 MILES
SOUTH OF SOUTHAMPTON...AND MOVING NORTHEAST AT 55 MPH.

THIS LINE OF HEAVY SHOWERS WILL BE...
  NEAR FISHERS ISLAND BY 1250 AM.
  NEAR EAST HAMPTON BY 1255 AM.
  NEAR GARDINERS ISLAND BY 100 AM.
  NEAR HITHER HILLS STATE PARK BY 110 AM.
  NEAR MONTAUK POINT BY 115 AM.

PEOPLE IN EASTERN SUFFOLK AND SOUTHEASTERN NEW LONDON COUNTIES...
INCLUDING SAG HARBOR...SOUTHAMPTON...PLUM ISLAND...MYSTIC...
BRIDGEHAMPTON...FISHERS ISLAND...EAST HAMPTON...GARDNER'S ISLAND...
HITHER HILLS STATE PARK AND MONTAUK POINT...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
RAIN WITH THESE STORMS WILL LIKELY CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LAT...LON 4134 7182 4131 7197 4107 7185 4084 7244
      4085 7245 4113 7225 4105 7226 4105 7212
      4102 7211 4116 7214 4115 7213 4121 7211
      4115 7211 4128 7206 4129 7197 4132 7208
      4158 7179

GOODMAN
Local storm report, Sep 19, 1:28 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
128 AM EDT WED SEP 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     NESCONSET               40.85N  73.15W
09/18/2012                   SUFFOLK            NY   BROADCAST MEDIA

            DOWNED TREE ON WIRES AT BROWNS ROAD AND SHENANDOAH
            BLVD.

&&

DS
Local storm report, Sep 19, 1:36 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
136 AM EDT WED SEP 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     MARINE TSTM WIND 1 NW RAYNHAM            41.28N  72.91W
09/18/2012  M46 MPH          NEW HAVEN          CT   MESONET

            MESONET

&&

DS
Local storm report, Sep 19, 1:52 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
152 AM EDT WED SEP 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     MARINE TSTM WIND FISHERS ISLAND          41.27N  71.99W
09/18/2012  M40 MPH          SUFFOLK            NY   MESONET

            MESONET

&&

DS

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 8:10 PM EDTSpecial Marine WarningOKX65 min
Sep 18, 8:21 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk54 min
Sep 18, 8:29 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens, Westchester46 min
Sep 18, 8:30 PM EDTAreal Flood AdvisoryOKXKings, Queens45 min
Sep 18, 9:04 PM EDTAreal Flood AdvisoryOKXSuffolk86 min
Sep 18, 9:09 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk51 min
Sep 18, 9:20 PM EDTSpecial Marine WarningOKX55 min
Sep 18, 9:26 PM EDTSpecial Marine WarningOKX94 min
Sep 18, 9:34 PM EDTTornado WarningOKXSuffolk26 min
Sep 18, 9:35 PM EDTAreal Flood AdvisoryOKXNassau55 min
Sep 18, 9:47 PM EDTFlash Flood WarningOKXNassau, Suffolk88 min
Sep 18, 9:58 PM EDTSevere Thunderstorm WarningOKXSuffolk62 min
Sep 18, 10:18 PM EDTSpecial Marine WarningOKX57 min
Sep 18, 10:31 PM EDTSpecial Marine WarningOKX59 min
Sep 18, 10:41 PM EDTSevere Thunderstorm WarningOKXSuffolk22 min
Sep 18, 10:59 PM EDTSpecial Marine WarningOKX31 min
Sep 18, 11:12 PM EDTSpecial Marine WarningOKX63 min
Sep 18, 11:21 PM EDTAreal Flood AdvisoryOKXSuffolk54 min
Sep 19, 12:18 AM EDTAreal Flood AdvisoryOKXSuffolk117 min
Sep 19, 12:51 AM EDTSpecial Marine WarningOKX24 min
Sep 19, 5:46 PM EDTSmall Craft AdvisoryOKX22 hr
Sep 18, 9:31 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region59 min
Sep 18, 9:42 PM EDTFlash Flood WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region93 min
Sep 18, 10:45 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region60 min
Sep 18, 11:45 PM EDTSpecial Weather StatementOKX45 min
Sep 19, 12:40 AM EDTSpecial Weather StatementOKX65 min

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.